A Schauder approach to degenerate-parabolic partial differential equations with unbounded coefficients

Paul M.N. Feehan, Camelia A. Pop

Research output: Contribution to journalArticlepeer-review

19 Scopus citations


Motivated by applications to probability and mathematical finance, we consider a parabolic partial differential equation on a half-space whose coefficients are suitably Hölder continuous and allowed to grow linearly in the spatial variable and which become degenerate along the boundary of the half-space. We establish existence and uniqueness of solutions in weighted Hölder spaces which incorporate both the degeneracy at the boundary and the unboundedness of the coefficients. In our companion article (Feehan and Pop [12]), we apply the main result of this article to show that the martingale problem associated with a degenerate-elliptic partial differential operator is well-posed in the sense of Stroock and Varadhan.

Original languageEnglish (US)
Pages (from-to)4401-4445
Number of pages45
JournalJournal of Differential Equations
Issue number12
StatePublished - Jun 15 2013
Externally publishedYes

Bibliographical note

Funding Information:
✩ P.F. was partially supported by NSF grant DMS-1059206. C.P. was partially supported by a Rutgers University fellowship.


  • Degenerate diffusion process
  • Degenerate-parabolic partial differential operator
  • Heston stochastic volatility process
  • Mathematical finance
  • Weighted and Daskalopoulos-Hamilton Hölder spaces


Dive into the research topics of 'A Schauder approach to degenerate-parabolic partial differential equations with unbounded coefficients'. Together they form a unique fingerprint.

Cite this